MAUDE Adverse Event Report: AESCULAP AG ARCADIUS XP L IMPLANT 4° 25X35X14MM; IMPLANTS INTERBODY FUSION

AESCULAP AG ARCADIUS XP L IMPLANT 4° 25X35X14MM; IMPLANTS INTERBODY FUSION
Model Number SO814P
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with so814p - arcadius xp l implant 4° 25x35x14mm.According to the complaint description, the cage split during impaction in an anterior lumbar interbody fusion (alif) procedure.The inserter was tight to the cage and the cage was being inserted in a superior to downward inferior angle into l5-s1.There was a delay of about 3 minutes required to retrieve the broken piece and open a new cage.The adverse event is filed under aag reference (b)(4).
 
Event or Problem Description
Update: an additional medical intervention was required.The piece was retrieved.
 
Additional Manufacturer Narrative
Investigation: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material, manufacturing- or design-related failure.Based upon the investigation results, a capa is not necessary.

Brand Name
ARCADIUS XP L IMPLANT 4° 25X35X14MM
Common Device Name
IMPLANTS INTERBODY FUSION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12359542
Report Number9610612-2021-00575
Device Sequence Number5190261
Product Code OVD
UDI-Device Identifier04046964043604
UDI-Public4046964043604
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K111122
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Model NumberSO814P
Device Catalogue NumberSO814P
Device Lot Number52630676
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown